Ohio, 2022

Flood in Ohio, February 25, 2022

February 25, 2022 · NWS ILN · 1 event in 1 county or zone

Widespread rain ahead of a cold front moving through the Ohio Valley resulted in some localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Widespread rain ahead of a cold front moving through the Ohio Valley resulted in some localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 25, 4:37 AM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Feb 25, 4:37 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
437 AM EST Fri Feb 25 2022

.SYNOPSIS...
Low pressure will move well east of the region today. High
pressure will build in tonight through Saturday night. A cold
front will push across the area on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Measurable precipitation is quickly moving out of the area.
However, there are some very light echoes trailing the main
precipitation shield. There have been some observations of
drizzle/freezing drizzle and flurries with this. This activity
will quickly move through the region before daybreak.

West winds will be a bit gusty this morning and then diminish
somewhat in the afternoon. Clouds will persist with maybe a few
breaks late in the day. Temperatures will remain below normal
with highs mainly in the 30s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
High pressure will build into the area during the period. This
will eventually lead to low clouds eroding, although that may
not occur until late tonight or Saturday morning. Temperatures
will remain below normal with lows in the mid teens to mid 20s
and highs in the 30s to lower 40s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A broad area of surface high pressure will be stretched from the
lower Central Plains towards the Ohio Valley to start the period.
Skies generally become mostly clear Sat night and allow for lows to
drop into the 20s. High pressure remains in control through Sunday
with temperatures near seasonal normals. Even though a shortwave
trough will be moving through on Sunday, most of the energy remains
to our south. There will be another weak system to our northeast
that could bring some light snow across portions of northern OH
Sunday night, but that appears to remain north of our CWA based on
current model trends.

The pattern for most of the work week will be characterized by
northwesterly flow aloft that will keep drier air in place. There
will be several shortwaves that move through that could initiate
some light pcpn, but the forcing appears to be fairly weak, and with
a moisture-starved environment, pcpn chances remain very low as of
now. Thus, have kept the forecast dry until signal become stronger
for any pcpn chances through the period.

Temperatures generally expected to trend near or just above seasonal
normals through the work week.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
While persistent precipitation has ended, some light echoes may
still pass across the terminals through 12Z. This may be a brief
period of flurries or drizzle/freezing drizzle. It will bring a
temporary reduction in visibility. Ceilings will lift to IFR and
then MVFR, eventually getting above 2kft this afternoon. West
winds may gust over 20 kt through about 15Z. Winds will then
diminish a bit through the afternoon.

OUTLOOK...MVFR ceilings will likely persist into early Saturday
morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Clark
AVIATION...
Hazardous weather outlook, Feb 25, 5:00 AM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EST Fri Feb 25 2022

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
500 AM EST Fri Feb 25 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Adams

When
February 25, 6:00 AM EST to 8:00 AM EST
Where
Adams County, 1.48 mi SSW of Jones Corner to 1.62 mi SSW of Jones Corner
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.800, -83.310

High water was reported at the intersection of Blue Creek and Cassel Run Roads.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1000928.